Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 8, NWS Amarillo, TX

March 25, 1995Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Mar 25, 1995, 1:25 PM CST for Beaver County, Oklahoma. It was in force for 35 min.

The area

The counties it named.

The facts

Issued
Mar 25, 1995, 1:25 PM CST (19:25 UTC)
Expired
Mar 25, 1995, 2:00 PM CST
In force
35 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 10:00 AM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Mar 25, 10:00 AM CST, 3 hours 25 minutes before
FPUS3 KAMA 251600
AFDAMA

TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1000 AM CST SAT MAR 25 1995

BEEN A BAD NIGHT FOR SVR WX...UNABLE TO VERIFY ANY SVR EVENT FROM
MORNING ACTIVITY. RAINFALL REPORTS UP TO 1.5 INCHES IN LIPSCOMB.

MINOR ADJTMTS TO FCST...CURRENT WIND ADV MAY BE A LITTLE FAST AND
STRONG FOR ALL THREE PERIODS. HAVE PUSHED THEM TO LATE THIS AFTN
AND WILL ADDRESS LATER PERIODS IN AFTN PACKAGE.

.AMA...WIND ADVISORY TX ZONES 1>20 LATE AFTERNOON.
.OK...WIND ADVISORY OK ZONES 1>3 LATE AFTERNOON.

DJC

In the hours before

Special weather statement, Mar 25, 7:25 AM CST, 6 hours before
OKZ002-003-TXZ002>005-007>010-012>015-017>020-022>026-251630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
726 AM CST SAT MAR 25 1995

...THE TORNADO WATCH FOR PARTS OF THE CENTRAL TEXAS PANHANDLE
HAS BEEN CANCELLED...

THE TORNADO WATCH WHICH WAS IN EFFECT FOR PORTIONS OF THE
CENTRAL TEXAS PANHANDLE HAS BEEN CANCELLED.  ALTHOUGH A FEW
SHOWERS AND THUNDERSTORMS CONTINUE OVER THE AREA...THE THREAT
FOR SEVERE WEATHER HAS MOVED FURTHER EAST INTO THE PANHANDLES.

THEREFORE...THE TORNADO WATCH HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES IN TEXAS ONLY...SHERMAN...MOORE...POTTER
...RANDALL AND CASTRO.

THE TORNADO WATCH FOR THE EASTERN THIRD OF THE TEXAS AND
OKLAHOMA PANHANDLES REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON.

COLTON
Special weather statement, Mar 25, 7:26 AM CST, 5 hours 59 minutes before
OKZ002-003-TXZ002>005-007>010-012>015-017>020-022>026-251630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
726 AM CST SAT MAR 25 1995

...THE TORNADO WATCH FOR PARTS OF THE CENTRAL TEXAS PANHANDLE
HAS BEEN CANCELLED...

THE TORNADO WATCH WHICH WAS IN EFFECT FOR PORTIONS OF THE
CENTRAL TEXAS PANHANDLE HAS BEEN CANCELLED.  ALTHOUGH A FEW
SHOWERS AND THUNDERSTORMS CONTINUE OVER THE AREA...THE THREAT
FOR SEVERE WEATHER HAS MOVED FURTHER EAST INTO THE PANHANDLES.

THEREFORE...THE TORNADO WATCH HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES IN TEXAS ONLY...SHERMAN...MOORE...POTTER
...RANDALL AND CASTRO.

THE TORNADO WATCH FOR THE EASTERN THIRD OF THE TEXAS AND
OKLAHOMA PANHANDLES REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON.

COLTON
Special weather statement, Mar 25, 11:55 AM CST, 1 hour 30 minutes before
OKZ002-003-TXZ003>005-008>010-013>015-018>020-023>026-251845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1155 AM CST SAT MAR 25 1995

...A TORNADO WATCH REMAINS IN EFFECT FOR THE EASTERN THIRD OF
BEAVER COUNTY OF THE OKLAHOMA PANHANDLE UNTIL 6 PM THIS
AFTERNOON...
...A TORNADO WATCH REMAINS IN EFFECT FOR THE EXTREME EASTERN
COUNTIES OF THE TEXAS PANHANDLE UNTIL 6 PM THIS AFTERNOON...
...THE TORNADO WATCH FOR THE CENTRAL PORTIONS OF THE OKLAHOMA
AND TEXAS PANHANDLE HAS BEEN CANCELLED...

DRIER AIR IS PUSHING EAST ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES MAKING THE DEVELOPMENT OF SEVERE THUNDERSTORMS
UNLIKELY OVER THE WESTERN AREAS.

IN FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES MOIST AND
UNSTABLE AIR WILL MAKE THE DEVELOPMENT OF THUNDERSTORMS
POSSIBLE...WITH SOME OF THE THUNDERSTORMS REACHING SEVERE
LIMITS.  ADDITIONALLY THE WIND PROFILE IS FAVORABLE FOR
TORNADO DEVELOPMENT.

STORMS IN OUR EASTERN AREA HAVE DIMINISHED OR MOVED INTO
OKLAHOMA...HOWEVER PERSONS IN EASTERN TEXAS AND OKLAHOMA
PANHANDLES SHOULD REMAIN ALERT TO FUTURE THUNDERSTORM
DEVELOPMENT THROUGHOUT THE AFTERNOON.

DJC
Special weather statement, Mar 25, 11:56 AM CST, 1 hour 29 minutes before
OKZ002-003-TXZ003>005-008>010-013>015-018>020-023>026-251845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1155 AM CST SAT MAR 25 1995

...A TORNADO WATCH REMAINS IN EFFECT FOR THE EASTERN THIRD OF
BEAVER COUNTY OF THE OKLAHOMA PANHANDLE UNTIL 6 PM THIS
AFTERNOON...
...A TORNADO WATCH REMAINS IN EFFECT FOR THE EXTREME EASTERN
COUNTIES OF THE TEXAS PANHANDLE UNTIL 6 PM THIS AFTERNOON...
...THE TORNADO WATCH FOR THE CENTRAL PORTIONS OF THE OKLAHOMA
AND TEXAS PANHANDLE HAS BEEN CANCELLED...

DRIER AIR IS PUSHING EAST ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES MAKING THE DEVELOPMENT OF SEVERE THUNDERSTORMS
UNLIKELY OVER THE WESTERN AREAS.

IN FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES MOIST AND
UNSTABLE AIR WILL MAKE THE DEVELOPMENT OF THUNDERSTORMS
POSSIBLE...WITH SOME OF THE THUNDERSTORMS REACHING SEVERE
LIMITS.  ADDITIONALLY THE WIND PROFILE IS FAVORABLE FOR
TORNADO DEVELOPMENT.

STORMS IN OUR EASTERN AREA HAVE DIMJINISHED OR MOVED INTO
OKLAHOMA...HOWEVER PERSONS IN EASTERN TEXAS AND OKLAHOMA
PANHANDLES SHOULD REMAIN ALERT TO FUTURE THUNDERSTORM
DEVELOPMENT THROUGHOUT THE AFTERNOON.

DJC
Special weather statement, Mar 25, 12:35 PM CST, 50 minutes before
OKZ001>003-TXZ001>026-260615-

TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1235 PM CST SAT MAR 25 1995

THERE IS A TORNADO WATCH IN EFFECT FOR THE EASTERN MOST COUNTIES
OF THE TEXAS AND OKLAHOMA PANHANDLE UNTIL 600 PM CST.  AN
UNSTABLE AIRMASS...CONSIDERABLE ATMOSPHERIC MOISTURE...AND A
DEVELOPING SURFACE LOW PRESSURE SYSTEM MAKE CONDITIONS FAVORABLE
FOR THUNDERSTORM DEVELOPMENT.  THE DEVELOPMENT OF A SEVERE
THUNDERSTORM OR A TORNADO IS MORE LIKELY EAST OF THE PANHANDLES
IN OKLAHOMA.

THERE IS A CHANCE OF GENERAL THUNDERSTORMS DEVELOPING OVER THE
EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES THIS
AFTERNOON.

A DRYLINE IS MOVING EASTWARD THROUGH THE CENTRAL PORTION OF THE
PANHANDLES.  FOLLOWING THE DRY LINE IS A WEAK COOL FRONT.  AHEAD
OF THE DRY LINE IS MOIST UNSTABLE AIR WHICH COUPLED WITH
AFTERNOON HEATING OR INTERACTION WITH THE DRY LINE HAS THE
POTENTIAL TO GENERATE THUNDERSTORMS.  A FEW THUNDERSTORM
CELLS...ESPECIALLY THOSE ASSOCIATED WITH THE DRYLINE ITSELF WILL
HAVE THE POTENTIAL TO BECOME SEVERE.

COPLEY

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:50 AM CSTSevere Thunderstorm WarningAMACarson55 min
Mar 25, 3:02 AM CSTSevere Thunderstorm WarningAMAArmstrong28 min
Mar 25, 6:18 AM CSTSevere Thunderstorm WarningAMAWheeler57 min
Mar 25, 7:44 AM CSTSevere Thunderstorm WarningAMACollingsworth61 min
Mar 25, 12:39 PM CSTSevere Thunderstorm WarningAMATexas51 min
Mar 25, 3:42 PM CSTTornado WarningAMABeaver33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.